Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 5, NWS Atlanta, GA

March 12, 20107 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 12, 2010, 11:54 AM EST for 7 counties in Georgia. It was in force for 66 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2010, 11:54 AM EST (16:54 UTC)
Expired
Mar 12, 2010, 1:00 PM EST
In force
66 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:10 PM ESTHAIL 14 W Lafayette, GA
Mar 12, 12:12 PM ESTHAIL 0.885 W Lafayette, GA
Mar 12, 12:20 PM ESTHAIL 0.253 W Fort Oglethorpe, GAPEA SIZED HAIL REPORTED IN THE FLINTSTONE AREA.
Mar 12, 12:21 PM ESTHAIL 0.88Trion, GA
Mar 12, 12:30 PM ESTHAIL 15 Wnw Ringgold, GA
Mar 12, 12:45 PM ESTHAIL 0.25Ringgold, GAPUBLIC REPORTED PEA SIZED HAIL OFF OF YATES SPRINGS ROAD. ESTIMATED WIND GUSTS TO 30 MPH ALSO OBSERVED.
Mar 12, 12:50 PM ESTTSTM WND DMG4 Sw Tunnel Hill, GAEMA REPORTS AT LEAST 100 TREES DOWN...A MOBILE HOME CRUSHED BY A TREE BLOWN DOWN...AND A TIN ROOF BLOWN OFF OF A WORKING BARN ALONG A 2.5 MILE LONG PATH FROM THE DOGWOOD VALLEY AREA TO THE EAST LEE DRIVE AREA. SEVERAL HOMES HAD SHINGLE DAMAGE AND DAMAGE FROM T
Mar 12, 12:50 PM ESTHAIL 0.252 Ssw Tunnel Hill, GAEMERGENCY MANAGER REPORTS PEA SIZED HAIL 12 TO 18 INCHES DEEP IN THE EAST LEE DRIVE AREA SOUTH OF TUNNEL HILL.
Mar 12, 12:53 PM ESTHAIL 0.25Tunnel Hill, GAPUBLIC REPORTED PEA SIZED HAIL AT A LOCATION OFF OF MOUNTAIN VIEW ROAD. ESTIMATED WIND GUSTS BETWEEN 40 AND 50 MPH ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS52 KFFC 121654
SVRFFC
GAC047-055-083-115-129-295-313-121800-
/O.NEW.KFFC.SV.W.0005.100312T1654Z-100312T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EST FRI MAR 12 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  DADE COUNTY IN NORTHWEST GEORGIA
  NORTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
  WESTERN GORDON COUNTY IN NORTHWEST GEORGIA
  WALKER COUNTY IN NORTHWEST GEORGIA
  WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 100 PM EST

* AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  GOLF BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE 
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH 
  OF TRENTON TO 7 MILES WEST OF LAFAYETTE TO 19 MILES SOUTHWEST 
  OF SUMMERVILLE...MOVING NORTHEAST AT 45 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOOKOUT MOUNTAIN...CHICKAMAUGA...ROSSVILLE...FORT OGLETHORPE...
  TRION...RINGGOLD...CALHOUN...TUNNEL HILL...RESACA...COHUTTA...
  VARNELL AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3500 8480 3492 8484 3486 8482 3483 8486
      3478 8484 3478 8488 3470 8486 3470 8493
      3466 8489 3466 8494 3461 8488 3449 8491
      3422 8545 3499 8561
TIME...MOT...LOC 1653Z 224DEG 37KT 3501 8549 3472 8538
          3430 8556

$$
2 follow-up statements
064 
WWUS52 KFFC 121719
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EST FRI MAR 12 2010

GAC083-121726-
/O.CAN.KFFC.SV.W.0005.000000T0000Z-100312T1800Z/
DADE GA-
1219 PM EST FRI MAR 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF DADE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3500 8480 3492 8484 3486 8483 3483 8486
      3478 8484 3478 8488 3470 8486 3470 8493
      3466 8489 3467 8494 3466 8494 3461 8488
      3449 8491 3422 8545 3462 8553 3473 8545
      3487 8544 3499 8536
TIME...MOT...LOC 1716Z 224DEG 37KT 3502 8523 3489 8518
          3435 8541

$$

GAC047-055-115-129-295-313-121800-
/O.CON.KFFC.SV.W.0005.000000T0000Z-100312T1800Z/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-CATOOSA GA-
1219 PM EST FRI MAR 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR CATOOSA...WHITFIELD...WALKER...WESTERN GORDON...CHATTOOGA AND
NORTHERN FLOYD COUNTIES...

AT 1212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED FROM NEAR LAKEVIEW TO BLUE SPRING TO CHATTOOGAVILLE...MOVING 
NORTHEAST AT 45 MPH. STORM SPOTTERS HAVE REPORTED NICKEL SIZED HAIL 
WITH THESE STORMS WEST OF LAFAYETTE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BOYNTON...SUMMERVILLE...BEAUMONT...HOLLAND...TRION...INDIAN 
SPRINGS...JAMES H. FLOYD STATE PARK...GRAYSVILLE...NAOMI... 
RINGGOLD...WOOD STATION...ARMUCHEE...TIDINGS...SUTTLES MILL... 
SALEM...SUBLIGNA...VILLANOW...EVERETT SPRINGS...TUNNEL HILL... 
OOSTANAULA...ROCKY FACE...LAKE MARVIN...COHUTTA...CALHOUN...SUGAR 
VALLEY...MILL CREEK...VARNELL...RESACA...TILTON...DALTON...DAWNVILLE 
AND BEAVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3500 8480 3492 8484 3486 8483 3483 8486
      3478 8484 3478 8488 3470 8486 3470 8493
      3466 8489 3467 8494 3466 8494 3461 8488
      3449 8491 3422 8545 3462 8553 3473 8545
      3487 8544 3499 8536
TIME...MOT...LOC 1716Z 224DEG 37KT 3502 8523 3489 8518
          3435 8541

$$
658 
WWUS52 KFFC 121747
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EST FRI MAR 12 2010

GAC055-115-129-295-121753-
/O.CAN.KFFC.SV.W.0005.000000T0000Z-100312T1800Z/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-
1247 PM EST FRI MAR 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR WALKER...WESTERN GORDON...
CHATTOOGA AND NORTHERN FLOYD COUNTIES IS CANCELLED...

AT 1243 PM EST THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF THESE 
COUNTIES. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3500 8480 3483 8486 3478 8484 3478 8488
      3470 8486 3470 8493 3466 8489 3467 8494
      3463 8491 3461 8493 3461 8504 3471 8505
      3472 8516 3476 8515 3477 8520 3484 8520
      3485 8527 3499 8527
TIME...MOT...LOC 1743Z 230DEG 34KT 3506 8499 3494 8506
          3477 8504 3470 8505

$$

GAC047-313-121800-
/O.CON.KFFC.SV.W.0005.000000T0000Z-100312T1800Z/
WHITFIELD GA-CATOOSA GA-
1247 PM EST FRI MAR 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR CATOOSA AND WHITFIELD COUNTIES...

AT 1242 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS SHOWN ON RADAR 
CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 
60 MPH. THESE STORMS WERE LOCATED FROM NORTH OF SALEM TO RINGGOLD TO 
MILL CREEK...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
FACE...TILTON...VARNELL...DALTON...COHUTTA...DAWNVILLE AND
BEAVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONE INCH HAIL WAS REPORTED WITH THIS STORM WEST RINGGOLD. IF YOU ARE 
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3500 8480 3483 8486 3478 8484 3478 8488
      3470 8486 3470 8493 3466 8489 3467 8494
      3463 8491 3461 8493 3461 8504 3471 8505
      3472 8516 3476 8515 3477 8520 3484 8520
      3485 8527 3499 8527
TIME...MOT...LOC 1743Z 230DEG 34KT 3506 8499 3494 8506
          3477 8504 3470 8505

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 12, 9:50 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 AM EST FRI MAR 12 2010

.UPDATE...
DENSE FOG DISSIPATING LATE THIS MORNING. I HAVE GONE AHEAD AND
CANCELLED THE DENSE FOG ADVISORY. INSTABILITY REMAINS LIMITED ACROSS
THE FORECAST AREA THIS MORNING...BUT SHOULD INCREASE SOME THROUGH
THE DAY WITH LOW AND MID LEVEL WINDS INCREASING TO MODERATE LEVELS. I
WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE CURRENT GRIDS OR
FORECAST PRODUCTS BEYOND A FEW TWEAKS HERE AND THERE TO FIT CURRENT
TRENDS.

&&

.PREV DISCUSSION... /ISSUED 507 AM EST FRI MAR 12 2010/

SHORT TERM /TODAY THROUGH SUNDAY/...

STRONG SYSTEM SPINNING OVER THE CENTRAL PLAINS CURRENTLY HAS A
COLD FRONT EXTENDING SOUTH ACROSS THE MISSISSIPPI RIVER VALLEY.
WEAK CAD RIDGING DOWN THE EASTERN SEABOARD WILL CONTINUE TO BRING
COOL...STABLE FLOW INTO NORTH GEORGIA...WITH WIDESPREAD LOW CLOUDS
AND FOG.

NAM AND GFS HAVING SOME ISSUES...ESPECIALLY THE GFS DEVELOPING A
SURFACE LOW OFF THE COAST ONCE THIS SYSTEM MOVES EAST. NAM AND
ECMWF NOT REALLY BUYING INTO THE GFS SOLUTION. OVERALL...ECMWF
SEEMS MOST CONSISTENT...SO HAVE TRIED TO ADJUST GRIDS AS MUCH AS
POSSIBLE TO LINE UP WITH IT. TEMPERATURES HAVE BEEN PAIN LOOKING
BACK AT THE LAST COUPLE OF NIGHTS...MOSTLY BECAUSE OF THE WEDGE
FRONT. ODDLY ENOUGH MAV (EVEN WITH THE NON-PREFERENCE OF THE GFS
MASS FIELDS) SEEMS TO HAVE DONE A REASONABLE JOB WITH TEMPS. HAVE
TAKEN A BLEND AND ADJUSTED FOR BIASES...AND WILL HOPE FOR THE
BEST!

FIRST CONCERN IS THE FOG FOR THIS MORNING. ISENTROPIC LIFT OVER
THE SOUTHEAST WILL CONTINUE THIS MORNING AHEAD OF THE APPROACHING
COLD FRONT. WIDESPREAD VISIBILITIES BELOW 1/4 MILE ACROSS
NORTHEAST GEORGIA...SO HAVE ISSUED A DENSE FOG ADVISORY. DO NOT
EXPECT A QUICK BURNOFF THIS MORNING AS WINDS WON'T BEGIN PICKING
UP UNTIL LATER THIS MORNING INTO EARLY AFTERNOON AHEAD OF THE
FRONT...SO ADVISORY IS IN PLACE UNTIL 11AM.

NEXT CONCERN...POTENTIAL FOR SEVERE WEATHER. NOT ALL THAT
IMPRESSED AT THIS TIME. SWATH OF CAPE ACROSS ALABAMA THIS MORNING
WILL MOVE EAST WITH THE FRONT. COLD DOME FROM THE CAD WILL KEEP
NORTH AND EAST GEORGIA QUITE STABLE TODAY...AND OF COURSE SHEAR IS
HIGHEST IN THESE AREAS. SOME INSTABILITY CREEPS INTO CENTRAL
GEORGIA ESPECIALLY THIS AFTERNOON...AVERAGING ABOUT 500 J/KG
SBCAPE WITH SIMILAR MLCAPE VALUES. EVEN IN THE MORE STABLE
AIRMASS...ENOUGH SYNOPTIC LIFT MOVING IN TO WARRANT AT LEAST SOME
THUNDER. BEST CHANCE OF SEVERE IS ACROSS CENTRAL GEORGIA WHERE
HIGHEST INSTABILITY BRIEFLY OVERLAPS BETTER SHEAR PARAMETERS. NOT
IMPRESSED WITH THE TORNADO THREAT...BUT OF COURSE ONE CANNOT BE
RULED OUT. THE BIGGER CONCERN IS THE WINDS...STRONG LOW LEVEL JET
WILL CONTINUE AHEAD OF THE FRONT AND SOME OF THOSE STRONGER WINDS
MAY GET MIXED DOWN IN ANY CONVECTION THAT DEVELOPS. THE STRONGEST
PORTION OF THE LLJ LOOKS TO BE IN THE MOUNTAINS AND INTO EASTERN
TENNESSEE...SO AGAIN IT'S POSSIBLE THAT THE PARAMETERS JUST WON'T
LINE UP QUITE PERFECTLY FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT. MAIN LIMITING FACTOR IS DEFINITELY INSTABILITY. SPC HAS
DAY1 SLIGHT RISK OUT ALREADY WITH WIND THE MAIN THREAT...BUT OF
COURSE WITH LAPSE RATES INCREASING HAIL IS A POSSIBILITY AS WELL.
HAVE SEEN REPORTS OF GOLFBALLS IN NORTHEAST MISSISSIPPI/NORTHWEST
ALABAMA AT AFD TIME. THIS CONVECTION WILL MOST LIKELY DECREASE IN
INTENSITY AS IT REACHES OUR MORE STABLE ATMOSPHERE...BUT WILL
STILL NEED WATCHING.

HAVE ALREADY MENTIONED THE STRONG LLJ MOVING INTO PLACE. BECAUSE
OF THIS AND LIKELIHOOD THAT STRONGER WINDS WILL MIX DOWN EVEN IN
NON-CONVECTIVE CELLS...HAVE ISSUED A WIND ADVISORY FOR THE
NORTHEAST MOUNTAINS. WILL HAVE TO KEEP A CLOSE EYE ON THIS...IF
THE LLJ DECREASES IN ALTITUDE OR INCREASES IN SPEED A HIGH WIND
WARNING MAY BE REQUIRED AND WIND ADVISORY MAY NEED TO BE EXPANDED.

OTHER CONCERN...HEAVY RAIN. PERHAPS THIS ONE IS THE BIGGEST
CONCERN. HPC QPF PAINTS A 1" BULLSEYE THIS AFTERNOON (18Z-00Z) OVER
THE MOUNTAINS...WITH ADDITIONAL RAIN BEFORE 18Z AND AFTER 00Z.
WITH THE RAIN OVER THE PAST COUPLE OF DAYS...FEEL IT BEST TO ISSUE
A FLOOD WATCH FOR THE AREAS WITH HIGHEST QPF. WATCH MAY NEED TO BE
EXPANDED SOUTH TO INCLUDE SOME OF THE METRO AREA...IT WON'T TAKE
MUCH MORE RAIN TO PUSH CREEKS BACK UP...AGAIN...BUT FOR NOW WILL
HOLD OFF UNTIL WE CAN GET A BETTER HANDLE ON LOCATION OF HEAVIEST
RAIN.

WELL...AFTER ALL THAT...WE STILL HAVE THE REST OF THE SHORT TERM
TO CONSIDER! THANKFULLY IT SHOULD NOT BE QUITE AS ACTIVE AS TODAY.
UPPER LOW CONTINUES TO SPIN TOWARD THE SOUTHEAST. ECMWF STILL THE
PREFERRED MODEL...JUST A TAD FURTHER NORTH AND WEST WITH THE UPPER
LOW AND NOT QUITE SO AGGRESSIVE WITH THE LOW ALONG THE EAST COAST
(PLUS THE ECMWF HAS THE LOW INLAND VS. THE OFFSHORE GFS SOLUTION).
WILL SEE A CONTINUED CHANCE OF SHOWERS AS THE UPPER LOW MOVES
ACROSS THE SOUTHEAST. WITH INCREASING LAPSE RATES AS THE COLD CORE
MOVES ALOFT...MAY SEE SOME ELEVATED INSTABILITY ON SATURDAY BUT
HAVE LEFT GRIDS AS SHOWERS FOR NOW. SOME INFLUENCE OF THE UPPER
LOW WILL REMAIN OVER NORTH GEORGIA THROUGH THE SHORT-TERM...WITH
COOLER POST-FRONTAL TEMPERATURES EXPECTED OVER THE WEEKEND.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

CONTINUE TO PREFER THE ECMWF FOR THE EXTENDED. GFS MOVES THE UPPER
LOW OFFSHORE A LITTLE FASTER...BUT OVERALL THE TWO AREN'T ALL THAT
DIFFERENT INITIALLY. WILL CONTINUE TO SEE SOME WEAK IMPULSES IN
THE NORTHWEST FLOW MOVE ACROSS THE SOUTHEAST AFFECTING MAINLY
NORTH GEORGIA. SHORTWAVE MOVES THROUGH THE AREA TUESDAY NIGHT INTO
WEDNESDAY...BRINGING ANOTHER CHANCE OF SHOWERS AS AN UPPER LOW
CLOSES OFF AND DEEPENS ACROSS THE LOWER MISSISSIPPI VALLEY AND
SOUTHEAST. MORE UNCERTAINTY TOWARD THE END OF THE PERIOD AS GFS
PUSHES THE SYSTEM OFF THE COAST AND BUILDS IN WEAK RIDGING...
WHEREAS ECMWF MUCH SLOWER. HAVE PULLED BACK JUST SLIGHTLY ON MEX
TEMPS BUT TOO MUCH UNCERTAINTY TO FIDDLE AROUND WITH THE GRIDS
MUCH MORE THAN THAT.

TDP

IFR/LIFR CIGS/VSBSY ACROSS NORTH GEORGIA THIS MORNING WILL NOT
CHANGE MUCH UNTIL THE CONVECTION NEARS THE STATE WHICH AT CURRENT
SPEED AND ACCORDING TO BOTH GFS/NAM...CONVECTION SHOULD BE ENTERING
THE WESTERN PART OF THE STATE BETWEEN 15 AND 17Z...REACH THE ATL
AREA AROUND 18Z...AND THE AHN AREA AROUND 20Z. THE CONVECTION WILL
END AFTER THE FROPA WITH WINDS BECOMING SOUTHWEST AND THEN WEST.
THERE COULD BE SOME CLEARING BEHIND THE FRONT THIS EVENING...HOWEVER
AS THE UPPER LOW MOVES INTO ALABAMA AND GEORGIA...A STRATO CU DECK
WILL SPREAD INTO THE STATE BRINGING CIGS AROUND 1500 TO 2500 FT LATE
THIS EVENING AND INTO SATURDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  45  57  39  60 /  80  40  20  20   5
ATLANTA         62  43  55  40  57 /  80  30  30  20   5
BLAIRSVILLE     59  39  50  37  53 /  80  50  30  30  20
CARTERSVILLE    62  40  54  38  57 /  80  30  30  20   5
COLUMBUS        66  44  60  42  58 /  80  20  20  10   5
GAINESVILLE     62  43  56  40  58 /  90  40  30  20   5
MACON           68  44  61  41  61 /  80  30  20  10   5
ROME            61  42  54  40  57 /  80  30  40  30  20
PEACHTREE CITY  63  40  56  38  57 /  80  30  20  20   5
VIDALIA         70  48  63  45  62 /  60  40  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
CATOOSA...DADE...DAWSON...FANNIN...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...
UNION...WHITE.

&&

20
Hazardous weather outlook, Mar 12, 11:21 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EST FRI MAR 12 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1121 AM EST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT OVER PORTIONS OF ALABAMA WILL MOVE ACROSS
GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED
AHEAD OF THE COLD FRONT...AND SOME OF THESE STORMS COULD BECOME
SEVERE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...MAINLY THROUGH 6
PM THIS EVENING

.OTHER HAZARDS...
STRONG GRADIENT WINDS IN THE NORTHEAST MOUNTAINS COULD PRODUCE
DOWNED TREE LIMBS. FOR MORE INFORMATION ON THE HIGH WINDS...SEE
THE LATEST WIND ADVISORY STATEMENT.

.DISCUSSION...
AS THE COLD FRONT APPROACHES THE STATE...CAPES WILL INCREASE TO
400 - 600 OVER WEST GEORGIA BY EARLY THIS AFTERNOON...AND SPREAD
ACROSS THE STATE INTO EASTERN GEORGIA. AT THE SAME TIME WIND
SHEAR WILL BE INCREASING. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THROUGH THIS AFTERNOON. THE THREAT OF
SEVERE THUNDERSTORMS WILL DIMINISH AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THROUGH 6 PM.

In the hours before

Local storm report, Mar 12, 11:04 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             TYRONE                  33.47N 84.60W
03/12/2010  E0.25 INCH       FAYETTE            GA   PUBLIC

            PEA SIZED HAIL REPORTED IN THE TYRONE AREA.

&&

KFRANTZ
Local storm report, Mar 12, 11:13 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

GRIFFITH
Local storm report, Mar 12, 11:14 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             1 SE PEACHTREE CITY     33.39N 84.57W
03/12/2010  E0.25 INCH       FAYETTE            GA   NWS EMPLOYEE

&&

GRIFFITH
Special weather statement, Mar 12, 11:18 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EST FRI MAR 12 2010

GAZ033-034-044-045-055-121700-
1118 AM EST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN CLAYTON...
DEKALB...GWINNETT AND FULTON COUNTIES UNTIL NOON EST...

AT 1116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR FOREST PARK...MOVING NORTHEAST AT
40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN CLAYTON...
DEKALB...GWINNETT AND EASTERN FULTON COUNTIES THROUGH NOON EST.
Local storm report, Mar 12, 11:47 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 AM EST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             2 SW HAPEVILLE          33.64N 84.43W
03/12/2010  E0.50 INCH       CLAYTON            GA   OFFICIAL NWS OBS

            ONE QUARTER TO ONE HALF INCH SIZED HAIL REPORTED AT THE
            ATLANTA HARTSFIELD JACKSON INTERNATIONAL AIRPORT.

1132 AM     HAIL             NORTH DRUID HILLS       33.82N 84.33W
03/12/2010  E0.25 INCH       DEKALB             GA   PUBLIC

            PEA SIZED HAIL REPORTED IN THE NORTH DRUID HILLS AREA.

&&

KFRANTZ

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:13 AM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Cherokee, Clarke, Clayton and 31 more8 hr
Mar 12, 4:08 AM ESTWind AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more12 hr
Mar 12, 4:12 AM ESTFlood WatchFFCCatoosa, Dade, Dawson, Fannin, Gilmer, Gordon and 8 more12 hr
Mar 12, 11:02 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker58 min
Mar 12, 2:45 PM ESTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs45 min
Mar 12, 4:35 PM ESTSevere Thunderstorm WarningFFCHouston, Macon40 min
Mar 12, 4:54 PM ESTAreal Flood WarningFFCHouston111 min
Mar 12, 5:01 PM ESTSevere Thunderstorm WarningFFCDooly, Pulaski33 min
Mar 12, 5:13 PM ESTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs47 min
Mar 12, 5:18 PM ESTTornado WarningFFCBleckley, Houston, Pulaski, Twiggs42 min
Mar 12, 5:43 PM ESTTornado WarningFFCBleckley, Laurens37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.